Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 37, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 2, 2019, 7:39 PM EDT for Henry County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 7:39 PM EDT (23:39 UTC)
- Expired
- Jul 2, 2019, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Henry County, IN
The radar
The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WGUS53 KIND 022339
FFWIND
INC065-030245-
/O.NEW.KIND.FF.W.0037.190702T2339Z-190703T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
739 PM EDT Tue Jul 2 2019
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Northeastern Henry County in east central Indiana...
* Until 1045 PM EDT.
* At 738 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area...with estimates exceeding 3
inches of rain since 5 pm EDT to the northeast of New Castle.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
New Castle, Sulphur Springs, Mooreland, Mount Summit and Summit
Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3986 8538 4003 8545 4003 8521 4000 8521
3988 8520
$$
Ryan2 follow-up statements
533
WGUS73 KIND 030119
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
919 PM EDT Tue Jul 2 2019
INC065-030245-
/O.CON.KIND.FF.W.0037.000000T0000Z-190703T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IN-
919 PM EDT Tue Jul 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHEASTERN HENRY COUNTY...
At 914 PM EDT, Doppler radar indicated heavy rain had ended across
the warned area...with estimates of 3 to 4 inches of rain from near
Mount Summit to Mooreland.
Some locations that will experience flooding include...
New Castle, Sulphur Springs, Mooreland, Mount Summit and Summit Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3986 8538 4003 8545 4003 8521 4000 8521
3988 8520
$$
Ryan668
WGUS73 KIND 030236
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1036 PM EDT Tue Jul 2 2019
INC065-030246-
/O.EXP.KIND.FF.W.0037.000000T0000Z-190703T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IN-
1036 PM EDT Tue Jul 2 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN HENRY COUNTY WILL EXPIRE
AT 1045 PM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3986 8538 4003 8545 4003 8521 4000 8521
3988 8520
$$
RyanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:39 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 2, 6:39 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Indianapolis IN 639 PM EDT Tue Jul 2 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 330 PM EDT Tue Jul 2 2019 The heat and humidity will continue through at least Friday as high pressure remains in place. That said, numerous weak upper waves will pass over the area through Friday. Any of these could interact with the heat and instability and spark thunderstorm development. A cold front will drop slowly southeast across the area this weekend. This will result in more thunderstorms but more seasonable temperatures in its wake. && .NEAR TERM...(Remainder of Afternoon and Tonight) Issued at 330 PM EDT Tue Jul 2 2019 The main concerns for the near term will be the heat and thunderstorms. Persistent surface high pressure over the southeastern states and upper Ohio Valley along with a weak upper ridge over the Ohio Valley and Great Lakes have allowed for a persistent very warm and humid airmass over central Indiana. Even with very little synoptic forcing, a few thunderstorms have popped over the forecast area and nearby, associated with weak upper impulses and small scale boundaries. Should continue to see this through at least the evening. Updated the Special Weather Statement to continue to mention near 100 degree Heat Index potential through early evening as temperatures have reached 90 degrees and dew point temperatures were around 70 degrees at some locales. Blend lows in the lower 70s look reasonable based on afternoon dew points and limited sky cover away from thunderstorms. && .SHORT TERM...(Wednesday through Friday) Issued at 330 PM EDT Tue Jul 2 2019 Thunderstorm coverage and the heat will be the main concern during the short term. Wednesday should be a lot like today as models were indicating the potential for upper impulses and surface boundaries to interact with strong instability and result in scattered thunderstorms, with the best chances during the afternoon and early evening. A few strong or even severe storms are possible with wet microbursts the main concern per the Storm Prediction Center Day2 Outlook. Higher chances /likely/ for thunderstorms during the afternoon and early evening of the Fourth of July and also on Friday as an upper trough will move in and a cold front will approach from the northwest. Moderate to good confidence in less coverage after dark on the Fourth. With a few more clouds around, temperatures may not be quiet as hot per the blend. && .LONG TERM /Friday Night through Tuesday/... Issued at 218 PM EDT Tue Jul 2 2019 General weather pattern begins a slow retrogression of the southern States ridge into the southern Plains allowing a west- northwest flow around that ridge over central IN. Several weak short wave troughs will move through the area during the period for occasional showers and thunderstorms. Looks like the first chance for showers and thunderstorms comes ahead of a cold front that will pass southeastward through the region late Friday night into Saturday morning. High pressure falls into the area for Sunday. Looks like the next chance for showers and thunderstorms return towards Tuesday as moisture/humidity returns on the backside of high pressure as it moves off to the east. Slight welcome of relief from the heat coming during this period as high temperatures will be slightly below average in the mid 80s and lows get into the mid 60s this weekend. && .AVIATION /Discussion for 030000Z TAF Issuance/... Issued at 639 PM EDT Tue Jul 2 2019 Outside of convection impacting any of the terminals...VFR conditions expected throughout the forecast period. Scattered diurnal convection continues early this evening and should diminish near or just after sunset as peak heating is lost...leaving partly cloudy skies overnight. Larger convective cluster over the western Great Lakes may eventually drift into northern Indiana later tonight but other than increasing high level clouds...do not anticipate any impacts from those storms at the terminals overnight. Expect more of the same Wednesday as scattered convection is likely to generate by early to mid afternoon within the moist and unstable airmass. Will introduce VCTS mention at all terminals after 18Z Wednesday. Generally light SW flow is expected through the forecast period. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....DM AVIATION...Ryan
Hazardous weather outlook, Jul 2, 4:27 PM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 427 PM EDT Tue Jul 2 2019 INZ021-028>031-035>049-051>057-060>065-067>072-031000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 427 PM EDT Tue Jul 2 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Thunderstorms are possible this afternoon and tonight. Severe storms are not expected at this time. Hot and humid conditions will continue. Hazards: Lightning, gusty winds, and heavy rain in storms. Heat index values near 100. Timing: Thunderstorms this afternoon and tonight, with the highest chances before midnight. Heat this afternoon. Discussion: Hot and humid air will combine with a weak upper wave of low pressure and result in scattered thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorm activity is possible at times through the week, and on into this weekend. Isolated severe storms with damaging winds are possible Wednesday afternoon and early evening. Very warm and humid conditions will continue into Friday. Discussion: A front along with upper disturbances will bring chances for thunderstorms into the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor future statements regarding the severe threat Wednesday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 2, 7:00 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 2 NW BALL STATE UNIVERS 40.22N 85.43W
07/02/2019 DELAWARE IN EMERGENCY MNGR
A HEALTHY TREE ABOUT 10 INCHES IN DIAMETER
HAD ABOUT THREE QUARTERS OF IT BROKEN OFF TO
THE NORTHEAST. TIME ESTIMATED FROM RADAR.
&&
BHHLocal storm report, Jul 2, 7:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 1 W BALL STATE UNIVERSI 40.20N 85.42W
07/02/2019 DELAWARE IN PUBLIC
LARGE LIMBS WERE BLOWN DOWN ON ALDEN ROAD.
TIME ESTIMATED FROM RADAR.
&&
BHHLocal storm report, Jul 2, 7:08 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 1 WSW BALL STATE UNIVER 40.19N 85.43W
07/02/2019 DELAWARE IN PUBLIC
LARGE TREE LIMBS WERE BLOWN DOWN ON GODMAN
ROAD. TIME ESTIMATED FROM RADAR.
&&
BHHLocal storm report, Jul 2, 7:10 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLOOD 1 S BALL STATE UNIVERSI 40.19N 85.41W
07/02/2019 DELAWARE IN PUBLIC
TIME IS AN APPROXIMATION FROM THE OBSERVER.
&&
BHHSpecial weather statement, Jul 2, 7:31 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
731 PM EDT Tue Jul 2 2019
INZ049-030000-
Henry IN-
731 PM EDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
800 PM EDT...
At 731 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dublin, or near Cambridge City, moving southeast at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Straughn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3988 8521 3987 8522 3979 8522 3979 8530
3993 8534 3994 8520 3988 8520
TIME...MOT...LOC 2331Z 315DEG 10KT 3987 8524
RyanLocal storm report, Jul 2, 7:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST 2 SW ROYERTON 40.24N 85.40W
07/02/2019 M58 MPH DELAWARE IN ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
SW ROYERTON.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:40 PM EDT | Special Weather Statement | IND | Delaware, Randolph | 50 min |
| Jul 2, 5:14 PM EDT | Special Weather Statement | IND | Randolph | 31 min |
| Jul 2, 5:36 PM EDT | Special Weather Statement | IND | Delaware | 39 min |
| Jul 2, 5:38 PM EDT | Special Weather Statement | IND | Jackson | 37 min |
| Jul 2, 5:51 PM EDT | Areal Flood Advisory | IND | Delaware | 3 hr |
| Jul 2, 6:59 PM EDT | Special Weather Statement | IND | Knox | 31 min |
| Jul 2, 7:03 PM EDT | Areal Flood Advisory | IND | Delaware, Henry | 3 hr |
| Jul 2, 7:31 PM EDT | Special Weather Statement | IND | Henry | 29 min |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.